MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Malposition of Device (2616); Failure to Seal (4070)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "possible dissection and collagen inside vessel post deployment." ai received on (b)(6) 2024: "micro puncture and ultrasound were utilized to gain central access in the right common femoral artery.Vessel size was 6.1mm with moderate, distal posterior calcium.Measured depth for the manta was 6.5+1=7.5.Blood pressure was 118/45 and both heparin and protamine were administered during the procedure.The patient had a surgical cut-down post manta closure to resolve reduced flow in the artery, but due to the patient's anatomy, the cardiac thoracic surgeon decided to leave the manta implanted and place a peripheral stent percutaneous through a contralateral access.Flow was restored after the pta balloon and stent was placed.No report of any patient harm or health consequences.".
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.Teleflex obtained angio photos revealing a medial-positioned radiopaque lock.Dissection is present at the access site with an obstructed flow.The covered stent was placed, showing flow return, and the radiopaque remained in place.The device lot history record review for lot number 73d2401021 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A patient presented in the or for a tavr procedure.A centrally positioned access was gained utilizing a micropuncture kit with ultrasound for guidance.The right common femoral arteriotomy was 6.1mm, moderate, distal posterior calcification, with a measured deployment depth of 6.5cm + 1cm.No issues were encountered advancing or withdrawing the 14f expandable procedural sheath during the case.Following the tavr, heparin and protamin were administered and an 18f manta device was deployed to the measured depth.Following deployment, a possible dissection and vessel obstruction were noted.The thoracic surgeon was called for a cutdown.During the surgical intervention, due to the patient's anatomy, the manta device was left in place.A contralateral access was gained, and a peripheral stent was placed percutaneously.Flow was restored following pta balloon inflation and stent placement.Dissections are a common event in large bore procedures.It is inconclusive if the dissection was caused during the procedure, or by the manta closure device.Balloon angioplasty was advanced to tamponade, and a covered stent was deployed from the contralateral side addressing the dissection and restoring flow.The patient did not experience any harm or health consequences due to this event and the outcome post-procedure was fine.There is believed to be no device failure, the device was successfully implanted.The root cause of the blocked flow is likely due to the formation of an occlusive dissection flap likely disrupting the blood flow and poor patient selection.The severity of harm is ranked as a 4 due to endovascular intervention requiring stenting and ballooning used as a treatment for the occlusive dissection.Risk documentation was reviewed, and occlusion is a known risk.The manta instructions for use (ifu) states potential adverse events related to the deployment of vascular closure devices in clude ischemia of the leg or stenosis of the femoral artery, local trauma to the femoral or iliac artery wall, such as dissection, and failed hemostasis requiring manual or mechanical compression, application of balloon pressure from a secondary access site, placement of a covered stent or surgical repair, and other access site complications leading to bleeding, hematoma, pseudoaneurysm, etc., possibly requiring blood transfusion, surgical repair, and endovascular intervention.There appears to be no product quality issue concerning manufacturing, documentation, or labelling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20877091
Report Number3010252479-2024-00189
Device Sequence Number13000856
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240423(17)251023(10)73D2401021(21)
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number2115
Device Lot Number73D2401021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight90 KG